Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 132, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 13, 2000, 4:44 PM EDT for Clearfield County, Pennsylvania. It was in force for 76 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 4:44 PM EDT (20:44 UTC)
- Expired
- Jun 13, 2000, 6:00 PM EDT
- In force
- 76 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clearfield County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:37 PM EDT | Thunderstorm Wind | Clearfield, PA | A tree was blown down and blocked a road in Clearfield. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.7 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 132045 SVRCTP PAC033-132200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 444 PM EDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLEARFIELD COUNTY. * UNTIL 600 PM EDT. * AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF ST. MARYS TO 14 MILES SOUTH OF CLARION...MOVING SOUTHEAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DUBOIS AND SANDY AT 450 PM. TROUTVILLE AT 510 PM. PLYMPTONVILLE AT 525 PM. CLEARFIELD AND GRAMPIAN AT 535 PM. CURWENSVILLE AT 540 PM. LUMBER CITY AND MAHAFFEY AT 545 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:45 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 13, 3:45 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 PM EDT TUE JUN 13 2000 AFTERNOON TURNING OUT AS EXPECTED WITH SCATTERED SHOWERS AND THUNDERSTORMS ERUPTING OVER WESTERN HALF OF CWA. LAPS SOUNDINGS SHOWING MID-LEVEL CAP AROUND 600 MB...AND THIS SEEMS TO BE PUTTING A DAMPER ON THE STORMS FROM TRULY TAKING OFF. BUT THEN AGAIN...UPPER LEVEL FORCING IS FAIRLY WEAK AS WELL SO THE COMBINATION OF THE TWO ARE PROBABLY EQUALLY TO BLAME. NEVERTHELESS...HIGH INSTABILITY AND DEEP MOISTURE COMBINED WITH WEAK UPWARD VERTICAL MOTION INDUCED BY SLOW MOVING UPPER SHEAR AXIS SHOULD KEEP THE SHOWERS AND THUNDERSTORMS GOING WELL INTO THE EVENING. THICKNESS FIELD IS SLIGHTLY DIFFLUENT OVER WESTERN PA AS WELL...SO WILL STAY VIGILANT FOR HEAVY RAINFALL WITH THUNDERSTORMS ESPECIALLY EARLY TONIGHT. OVERALL TREND OF THIS FORECAST WILL BE TO DECREASE AERIAL COVERAGE OF SHOWERS AND THUNDERSTORMS THIS WEEK. THAT'S THE GOOD NEWS. THE BAD NEWS IS THAT IT WILL TAKE MUCH OF THE WEEK TO ACCOMPLISH THIS... AND THERE DOESN'T APPEAR TO BE A HIGH CONFIDENCE "NO RAIN" DAY WITHIN THE 5 DAY PERIOD. IN FACT...LOOKING AT THE 240 HOUR MRF... WE STAY IN SOUTHWEST FLOW AHEAD OF MEAN TROF AXIS LOCATED OVER MICHIGAN FOR THE ENTIRE RUN. FAIRLY TYPICAL SUMMERTIME WEATHER APPEARS IN THE OFFING WITH CHANCE OF MAINLY AFTERNOON AND EVENING TYPE SHOWER/THUNDERSTORM ACTIVITY INTO THE EXTENDED. WEDNESDAY WILL BE TRANSITIONAL DAY ACROSS THE EASTERN HALF OF THE FORECAST AREA AS SOUTHWEST FLOW GRADUALLY SCOURS THE COOLER AIR OUT FROM THE VALLEYS. WILL WORD FOR PARTIAL AFTERNOON CLEARING OVER EASTERN HALF OF FORECAST AREA AND THEN A CHANCE OF -SHRA/-TSRA DURING THE AFTERNOON. THURSDAY APPEARS TO BEGIN MOSTLY SHOWER FREE WITH FOGGY AREAS...BUT SHOULD BECOME FAIRLY ACTIVE BY AFTERNOON AND EVENING AS GLAKS UPPER TROF LIFTS OFF INTO ONTARIO TOUCHING OFF MORE CONVECTION. IMPROVING TREND WILL BE MOST NOTICEABLE AFTER THIS TIME. SATURDAY MAY BE THE BEST (AND HOTTEST) DAY OF THE BUNCH AS MRF AMPLIFIES UPPER RIDGE CLOSE ENOUGH TO PA TO CAP US OFF (HOPEFULLY) FOR ONE MAINLY DRY DAY. GIVEN RECENT MODEL PERFORMANCE (UNFOUNDED OPTIMISM IN THE LATER PERIODS) CONFIDENCE FAIRLY LOW ON THIS...BUT CERTAINLY GIVEN HEIGHTS ABOVE 588 AND SIGNIFICANT RIDGING ALOFT...WOULD NOT EXPECT ANY MORE THAN ISOLATED ACTIVITY THAT DAY...AND MOST PEOPLE WON'T SEE ANYTHING. SO HAVE OPTED TO HOLD OUT FOR A DRY DAY ON SATURDAY. ANOTHER WEAK UPPER TROF IS PROGGED TO LIFT INTO THE UPPER GREAT LAKES AND MAY TRIGGER SOME SCATTERED CONVECTION OVER PENNSYLVANIA AGAIN ON SUNDAY. WORK ZONES SENT AS PHLADMCTP. .CTP...ENONE DEVOIR
In the hours before
Special weather statement, Jun 13, 12:06 PM EDT, 4 hours 38 minutes before
PAZ004>006-010>012-017>019-024>026-033>035-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1206 PM EDT TUE JUN 13 2000 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN PORTIONS OF CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING... A VERY MOIST AND UNSTABLE AIR MASS WILL RESIDE OVER WESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING. A WEAK UPPER LEVEL DISTURBANCE APPROACHING FROM THE OHIO VALLEY WILL INITIATE THUNDERSTORM DEVELOPMENT BY MID AFTERNOON. UPPER LEVEL WINDS ARE NOT FAVORABLE FOR WELL ORGANIZED STORMS...BUT GIVEN THE VERY MOIST AND UNSTABLE CONDITION OF THE ATMOSPHERE...STORMS WILL BE OF THE "PULSE" VARIETY AND A FEW COULD BECOME SEVERE. GUSTY...AND POSSIBLY DAMAGING WINDS AS WELL AS HEAVY RAIN ARE THE GREATEST THREATS FROM THESE TYPES OF STORMS. HAIL IS ALSO POSSIBLE. SKYWARN STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. .END/DEVO/IR
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.